Hail, Faribault
- When
- August 8, 2:20 PM CST
- Where
- Faribault County, Bricelyn
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.567, -93.817
4 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 8, 12:41 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 141 PM CDT SUN AUG 8 2004 .DISCUSSION... THE NEAR/SHORT TERM FORECAST CHALLENGE ARE THE SEVERE WEATHER THREAT LATE THIS AFTERNOON AND TONIGHT...AND MAX/MIN TEMPERATURES OVER THE NEXT FEW DAYS. VIGOROUS AND COLD VORTEX/UPPER LOW WITH STRONG VORTICITY CENTER WAS OVER NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THIS SYSTEM WILL MOVE EAST INTO NORTHERN MN TONIGHT. POTENT UPPER LEVEL JET...80 KNOT IS FORECAST TO PLOW INTO MN THIS EVENING WHICH ALSO DEPICTED GOOD DIFLUENCE ALOFT IN WIND FIELD. MOISTURE PLUME CONTINUE TO ADVECT OVER MUCH OF CWA...EXCEPT OVER THE FAR WESTERN SECTION...WHERE THE UPPER LEVEL JET MAXIMA WAS PUNCHING EASTWARD. BEST CHANCE OF TSRA...ISOLD SEVERE STORMS APPEARS TO BE TAKING SHAPE OVER SOUTHEAST MN AND WEST CNTRL WISCONSIN WITH AIRMASS WITH MAXIMIZE DAYTIME HEATING...MOISTURE PLUME/TRANSPORT AND RIGHT ENTRANCE REGION OF THE JET MAXIMA. CAP HAS NEARLY ERODED. LAPS STILL SHOWED CAP OVER PARTS OF SOUTHWEST MN. THE MAIN SEVERE WEATHER THREAT ARE DAMAGING WINDS AND LARGE HAIL ANOTHER UPPER LOW ROTATING IN THE WAKE OF THIS MAIN SHORTWAVE MONDAY NIGHT AND TUESDAY. THIS SYSTEM WILL RE-ENFORCE AND BRING ANORTHER SHOT OF UNSEASONABLY COOL AIR OVER THE UPPER MIDWEST. TREND MAX TEMPS DOWN FROM THE PREVIOUS FORECAST. LONGER TERM...THU THROUGH SUN KEPT A CHANCE OF SHOWERS ACROSS OUR FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT WITH THE LAST IN A SERIES OF UPPER LEVEL SHORT WAVES ROTATING AROUND THE HUDSON BAY LOW. DOES NOT APPEAR TO BE QUITE AS UNSTABLE AS EARLIER DEPICTED SO LEFT MENTION OF THUNDER OUT FOR NOW. THE LAST THREE RUNS OF THE GFS MODEL SEEM FAIRLY CONSISTENT FROM THURSDAY AND FRIDAY. A 500 MB RIDGE IS FORECAST TO REMAIN WELL WEST OF THE AREA AND THERE ARE NO SIGNIFICANT FEATURES IN THE NORTHWEST FLOW ALOFT UNTIL THE WEEKEND. ENSEMBLE POPS NEGLIGIBLE FOR THE LATER WORK DAYS...BUT BEGIN TO INCR SLIGHTLY OVER THE WEEKEND...AND GFS ENSEMBLES HINTING AT POSS S/W SAT AND SUN. QUESTION AS TO EXTEND OF MOISTURE...BUT WL ADD SML POPS IN MAINLY FOR SAT NGT INTO SUN. UPR FLOW GRADUALLY SHIFTS MORE TO THE WEST TO NORTHWEST WITH ACCOMPANY SLOW WARMING TREND TWD LTR PDS. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 AM CDT SUN AUG 8 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-091100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 455 AM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FROM THE DAKOTAS BY EARLY THIS AFTERNOON. THIS COLD FRONT WILL SWEEP ACROSS THE CENTRAL AND EASTERN SECTIONS OF MINNESOTA THIS AFTERNOON...THEN REACH WEST CENTRAL WISCONSIN EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS COLD FRONT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The Minneapolis radar (KMPX), 144 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
4 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A weak tornado briefly touched down north of Highway 4 between 269th and 277th avenues west of Blue Lake. No damage was reported.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyThe tornado archive for Minnesota, 2004Warnings in Minnesota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418647, 5418648, 5418649, 5418650, 5418651, 5418723.